MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC MODULEX SHANK CDG SLEEVE; DISPENSER, CEMENT

MEDTRONIC SOFAMOR DANEK USA, INC MODULEX SHANK CDG SLEEVE; DISPENSER, CEMENT
Model Number 6550044
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having adult deformity procedure for degenerative discs, which included tlif/psif at levels l1-s2ai.It was reported that there were four guides had issues like the sleeves were not inserted completely over the shanks which resulted in cement backfilling through the cannula.These procedural issues were identified as not following the instructions for use.No patient symptoms, complications, adverse events, or injuries were reported and the instruments were discarded by the hospital.
 
Additional Manufacturer Narrative
D4: lot number is unknown h6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the manufacturer representative that there were no allegations with cement and the issue was that the outer sleeves were not engaged properly causing this accident.

Brand Name
MODULEX SHANK CDG SLEEVE
Common Device Name
DISPENSER, CEMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22320681
Report Number1030489-2025-02315
Device Sequence Number12969330
Product Code KIH
UDI-Device Identifier00763000712013
UDI-Public(01)00763000712013(11)240806(10)K24G1296
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6550044
Device Catalogue Number6550044
Device Lot NumberK24G1296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/24/2025
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown